So, a while ago I was about to have sex with my girlfriend. it was the first time for both of us, we are both 18. After getting stressed out and thinking about asking her if we should, I was unable to get an erection. This was the first time I've ever had trouble with such a thing. Since then I have found it hard to masturbate to porn, and even be turned on by my girlfriend like I used to. I feel like my sex drive has totally gone out the window! I'm figuring this is all just in my head but I need to know how to get over this. I know for a fact that my girlfriend wants to have sex, but I no longer want to at all, although I know avoiding it will cause damage to our relationship. What is wrong with me and how should I go about getting back to how used to be!?
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
Questions submitted to this column are not guaranteed to receive responses.
No correspondence takes place.
No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.